Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Loose stools, reddish color. Taken medication for constipation. Loss of appetite. Worried about infection

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
my mother is 73 yrs.She has constipation.But last 5-6 days no motion.She was compalining that stool gets stuck in rectum.However,yesterday I bought medicine for bowl movement.She had motion but loose with reddish in colour ,3 times.I am worried about infection.She is completely bed ridden for last 01 month.Also she was complaining of loss of appetite.
Posted Thu, 20 Sep 2012 in Digestion and Bowels
Answered by Dr. Anil Grover 6 hours later
Good Morning.
Thanks for writing in.
I am a medical specialist with an additional degree in Cardiology. I read your question with diligence. I hope she is not taking aspirin as a part of BP treatment.
It is definitely cause for concern but not to panic. You must remember reddish colour stools can be due to bleeding from stomach usually associated with blood and bleeding while vomiting The stools from intestine below the stomach to rectum are black if blood is from there. From rectum it is bright red blood like in piles.
So, I understand condition of bed ridden patient nearest medical facility if we look for medical college level would be Guwhati or Shillong. But there must be a laboratory which can do simple test examine stools and her hemoglobin. If they are terribly low then by some means she ought to be transferred to a medical college level hospital. If hemoglobin level is only slightly low and stool does not contain blood or any suspicious cells, be patient she will recover. The nearest MBBS doctor will be only to happy to write a prescription. Good luck. If you have any follow up query, I will be only too happy to answer asap. Regards.
With Best Wishes.

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor